MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI JACC KIT: 3-L 6 FR X 25 CM CG+; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI JACC KIT: 3-L 6 FR X 25 CM CG+; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDC-42563-JX1A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "we had a pt today that we placed a jacc in and line worked fine up until the point it needed to be power injected.Jacc was placed at 0940.Pt sent to ct approximately 1430.Ct reporting line leaking when attempting to power inject saline.Prior to this, the line worked fine including hand injecting saline.The floor contacted us at 1514 that ij is oozing.Upon arrival to room at 1530 and line assessment performed, distal power injectable lumen of line aspirates blood but leaks saline when flushing.Line discovered to be ruptured right after wings".The line was removed and replaced as the patient was leaking blood out of the hole.There was no patient harm or injury.The patient's current condition is reported as "stable, downgraded from icu status".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen jugular axillo-subclavian central catheter (jacc) for analysis.Signs of use in the form of biological material were observed inside the distal extension line luer hub.The catheter extrusion around the rupture appeared stretched and ballooned.Visual analysis revealed that the catheter body was ruptured adjacent to the juncture hub.Microscopic examination confirmed the damage and revealed that the appearance of the rupture is consistent with a pressure related incident.Deformation or slight stretching of the catheter body was also noted directly adjacent to the tear, which, in combination with the catheter hole, is consistent with a pressure related rupture.No other defects or anomalies were observed on any other portion of the catheter.The total length of the catheter body measured 26.9cm, which is within the specification limits of 25.99cm-27.27cm per catheter product drawing.The catheter outer diameter measured 0.080", which is within the specification limits of 0.079"-0.082" per catheter extrusion product.The catheter was functionally tested per the instructions for use (ifu) provided with this kit which instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter extension lines were individually flushed using a lab inventory syringe.The proximal and medial extension lines flushed as intended without leaks or blockages observed.The distal extension line was flushed, and a leak was observed from the ruptured hole.Biological material was also observed exiting distal tip of the medial lumen.The presence of biological material suggests that flow restriction may have occurred during use.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.A lab inventory guide wire (outer diameter measured 0.0175") was inserted through the distal lumen.No resistance was encountered as the guide wire passed completely through the extrusion.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "the maximum pressure of pressure injector equipment used with the pressure injectable jacc may not exceed 300 psi (2068.4 kpa).The maximum pressure injection flow rate for the specific lumen being used for pressure injection is printed on the extension line hub." the pressure injection info card states for a 6fr x 25cm, 3-lumen jacc, the max indicated pressure injection flow rate for the distal extension line is 6 ml/sec or 148 psi during max flow conditions.The report of a ruptured catheter was confirmed through investigation of the returned sample.Visual analysis revealed that the catheter body was ruptured towards the juncture hub.The appearance of the hole is consistent with damage due to over-pressurization within the catheter.During functional testing, biological material was observed within the medial lumen of the catheter body.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.Based on the customer report and the sample received, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI JACC KIT: 3-L 6 FR X 25 CM CG+
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24130147
Report Number9680794-2026-00094
Device Sequence Number21431195
Product Code LJS
UDI-Device Identifier50801902123911
UDI-Public(01)50801902123911(11)250401(17)260430(10)33F25C0702(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K132133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2026
Device Catalogue NumberCDC-42563-JX1A
Device Lot Number33F25C0702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown